Jump to content

jamesperth: 5 days into Pristiq withdrawal


jamesperth

Recommended Posts

Hello Folks,

 

New member here.

 

I was taking 100mg of Pristiq for over 2 years. I had massive weight gain and generally I felt better, so I decided to come off it.

 

I know the official stance is that weight gain shouldn't be possible,  but with ME, it was. I exercise and eat healthily and over the duration of 2 years, have gained 30KG's. The drug has helped me though and has served its purpose.

 

I started beginning of October, by going from 100MG to 50MG for 4 weeks, then 25MG for 2 weeks. After reading this forum, I know this may seem too short now, but I want to give it a try none the less.

 

I am now 5 days in, having the typical brain zaps, emotional drainage and aches. I am seeing this through and I hope with the support of this forum, I will be able to better understand whats happening to me.

 

Anyway, hello, and thanks for an awesome forum.

 

James

Edited by Altostrata
added screen name to title
Link to post
  • Administrator

Welcome, jamesperth.

 

That antidepressants can cause weight gain and other systemic disruptions is known by medicine, though individual doctors may not have gotten the memo.

 

100mg Pristiq is a high dosage. As you know by now, your tapering schedule was not gradual enough to forestall withdrawal symptoms. You now have acute withdrawal symptoms.

 

Despite the widespread belief among doctors that withdrawal symptoms are trivial and transient, we know they can be severe and last a long time, many months or years. That is why this site exists.

 

Your symptoms may go away in a few weeks, a few months, or get worse and last much longer. We can't predict what will happen. We know that immediate reinstatement of the drug at a low dose probably will reduce withdrawal symptoms and save you a lot of suffering, should your nervous system not be the kind to bounce back quickly from the trauma of withdrawal.

 

If I were you, I'd reinstate 12.5mg Pristiq (or Effexor might be easier, have you ever tried it?) immediately, stabilize for a few months, then taper off more gradually later. See this topic for background information Tips for tapering off Pristiq (desvenlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • ChessieCat changed the title to jamesperth: 5 days into Pristiq withdrawal

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy